Alert archive / Alabama / Wind Advisories in 2019

Wind Advisory 5, NWS Birmingham, AL

April 14, 201939 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Apr 14, 2019, 12:15 AM CDT for 39 counties in Alabama. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2019, 12:15 AM CDT (05:15 UTC)
Expired
Apr 14, 2019, 9:00 PM CDT
In force
21 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 5.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2019-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 506 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2019-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
506 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1458 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
428 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted.

662 
WWUS74 KBMX 140515
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
1215 AM CDT Sun Apr 14 2019

...Strong winds will be possible outside of storms through this 
evening across Central Alabama...

ALZ011>015-017>050-141500-
/O.NEW.KBMX.WI.Y.0005.190414T0515Z-190415T0200Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, 
Marion, Centreville, Clanton, Rockford, Alexander City, 
Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, 
Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, 
Montgomery, Tuskegee, Union Springs, Auburn, Opelika, 
Phenix City, Troy, and Eufaula
1215 AM CDT Sun Apr 14 2019

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

The National Weather Service in Birmingham has issued a Wind
Advisory, which is in effect until 9 PM CDT this evening. 

* TIMING... now through 9 PM CDT. 

* WINDS... sustained winds of 15 to 30 MPH with gusts of 30 to 40
  MPH. 

* IMPACTS... Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.  
  High profile vehicles should exercise caution. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 35 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

08
2 follow-up statements
955 
WWUS74 KBMX 141204
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
704 AM CDT Sun Apr 14 2019

...Strong winds will be possible outside of storms through this
evening across Central Alabama...

ALZ011>015-017>050-142200-
/O.CON.KBMX.WI.Y.0005.000000T0000Z-190415T0200Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, 
Marion, Centreville, Clanton, Rockford, Alexander City, 
Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, 
Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, 
Montgomery, Tuskegee, Union Springs, Auburn, Opelika, 
Phenix City, Troy, and Eufaula
704 AM CDT Sun Apr 14 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* TIMING... now through 9 PM CDT.

* WINDS... sustained winds of 15 to 30 MPH with gusts of 30 to 
  40 MPH. 

* IMPACTS... Gusty winds will blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. High profile vehicles should exercise caution. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 35 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$
799 
WWUS74 KBMX 142022
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
322 PM CDT Sun Apr 14 2019


ALZ011>015-017>050-150200-
/O.CON.KBMX.WI.Y.0005.000000T0000Z-190415T0200Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, 
Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, 
Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, 
Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, 
Marion, Centreville, Clanton, Rockford, Alexander City, 
Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, 
Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, 
Montgomery, Tuskegee, Union Springs, Auburn, Opelika, 
Phenix City, Troy, and Eufaula
322 PM CDT Sun Apr 14 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* TIMING... now through 9 PM CDT.

* WINDS... sustained winds 15 to 20 MPH with gusts 30 to 35 MPH.

* IMPACTS... Gusty winds will blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. High profile vehicles should exercise caution. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 35 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Apr 13, 7:08 PM CDT, 5 hours 7 minutes earlier.

Area forecast discussion, Apr 13, 7:08 PM CDT, 5 hours 7 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
708 PM CDT Sat Apr 13 2019

.UPDATE...
For 00Z Aviation.

&&

.SHORT TERM...
Tonight and Sunday.

Temperatures have warmed quickly this afternoon as a rain cooled
boundary lifts northward. Temperatures ranged from a rather cool
lower 60s across the northwest counties to balmy middle 80s across
our southern counties. The warm and more humid air mass will
continue to lift northward this evening as a deepening surface
low tracks northeast along the Mississippi River. Gradient winds
will increase quickly this evening for areas west of I-65 as the
aforementioned surface low moves closer to Alabama. Expect
sustained winds of 15 to 25 mph with gusts to 35 mph. There will
be a few showers and thunderstorms ahead of the main squall line,
but nothing severe expected. However, the may be some discrete
cells just ahead of the main squall line. We are keeping the 1 am
CDT start time for severe weather in the far western counties, but
some discrete cells may occur as early as midnight. This system
has all the ingredients for severe storms, including long track
strong tornadoes. The line of severe storms will track eastward
fairly quickly, and the storms will likely exit east Alabama by
late morning. There will be a sharp cut-off in the rain behind the
main convective line, so there will be a break in the precipitation
for several hours before some wrap around showers move into the
area on Sunday. The actual cold front will move across the area
during the day Sunday, which will trigger additional showers and
possibly a few thunderstorms. Surface winds will continue to be
brisk with speeds 10 to 20 mph with higher gusts.

58/rose

.LONG TERM...
Sunday evening through Monday night.

The amplified trough associated with the active & severe weather
Sunday morning will be moving eastward over Central Alabama
overnight. Cold air advection at the surface and low-levels will
accompany this with improving conditions across the area as a stable
airmass moves into the Southeast. As such, PoPs will be trending
downward and will likely favor the east and northeast portions of
the area towards midnight. A lingering thunderstorm can't be ruled
out but the severe threat will end as frontal passage occurs to the
east & southeast. By Monday morning, there are no mentionable rain
chances with high pressure conditions moving into the area from the
west. Temperatures in the 40s are expected Monday morning with
northwesterly winds at 5-10 kts & gusts ~20 kts. Abundant afternoon
sunshine will help rebound temperatures into the 60s and 70s before
dropping back into the 40s overnight Monday under clear skies.

Tuesday and Wednesday.

Stable high pressure conditions should prevail across the Southeast
CONUS Tue/Wed with a dry airmass to boot. Broad deep-layer ridging
will begin to develop across the center of the country as high
pressure slides east towards the Carolinas. This suggests return
flow spreading across the Plains and Mississippi River Valley (MRV)
by Wednesday evening. Lows overnight Tuesday are forecast in the
50s, though 50s/60s should suit Wednesday night quite well once
southerly flow develops across our area and cloud cover increases.
For Wednesday evening, enough moisture return and isentropic
ascent will help increase rain chances in our western counties,
but have limited this to 20-30% for now. It appears most of the
showers and thunderstorms will stay to our west. Farther upstream
our next progged disturbance will be ejecting from the
Central/Southern Rockies into the Great Plains.

Thursday and Friday.

Trends in guidance have been relatively suggestive that the next
disturbance will create impacts for Central Alabama in the Thu/Fri
timeframe, but to what extent and exact timing still remains
unclear. There is good forecast confidence that the deep-layer
trough will amplify/close-off on Thursday whilst southwest flow
aloft develops over the Gulf Coast States. This resultantly
positions much of the lower MRV and Southeast CONUS into a maritime
tropical airmass with afternoon destabilization capable of producing
upwards of ~2,000+ MLCAPE, with 40-50 kts bulk shear. Varying
scenarios of how lee cyclogenesis evolves across the Plains will
dictate the timing/forward progress of the trailing cold front, thus
leaves aforementioned uncertainty of when thunderstorms & impactful
weather moves into Central Alabama.

However, it does appear that the synoptic configuration would favor
enough confidence to mention the chance of severe weather in the HWO
given the consistent synoptic scale signal the past few days, though
cannot produce clear details of what will happen this far out. With
favorable warm sector instability, associated shear profiles, and
deep-layer forcing, all modes of severe weather are on the table at
this time. Thus, best course of action for now is to start the
awareness building process and refine forecast in future updates.
Current solutions would suggest an area of low pressure to develop
near CO/KS/NE and exhibit ENE trajectory. Forward progress of the
low would place a trailing frontal boundary to our northwest
Thursday afternoon with a parameter space capable of producing
severe thunderstorms & tornadoes. Trends for this upcoming threat
will be monitored and updates to the forecast will be sent
accordingly.

40/Sizemore

&&

.AVIATION...
00Z TAF Discussion.

There is some scattered convection across Central Alabama late
this afternoon. This will continue for a couple of hours. Later
tonight, a line of TSRA is expected first in the west counties
affecting TCL then spreading east through sunrise eventually
affecting all terminals. Have stair stepped convection arrival.
Winds will increase ahead of the line with tight pressure
gradients. Also, have tempoed/probed some higher winds later with
the line. MVFR cigs are possible later tonight as system and
convection nears.

08

&&

.FIRE WEATHER...

Surface winds will increase overnight with sustained speeds of 15
to 20 mph with gusts to 35 mph, especially over west Alabama and
higher elevations. A line of strong to severe storms will move
across central Alabama later tonight and into Sunday morning. This
system will produce periods of heavy rainfall and possibly
damaging winds, with the threat of tornadoes. The main convective
line will exit east Alabama by late Sunday morning, but moisture
on the back side of the system will trigger additional showers
Sunday afternoon. Expect brisk winds to continue throughout the
day Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     64  74  43  67  44 /  90  80  30   0   0
Anniston    66  74  44  68  44 /  70  90  30   0   0
Birmingham  67  72  45  70  48 / 100  40  10   0   0
Tuscaloosa  68  70  44  72  48 / 100  30  10   0   0
Calera      67  71  44  69  47 / 100  40  10   0   0
Auburn      68  75  47  68  47 /  20 100  20   0   0
Montgomery  69  77  47  72  47 /  80  80  10   0   0
Troy        68  77  48  71  48 /  50  90  10   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&

58/40/08
Hazardous weather outlook, Apr 13, 9:24 PM CDT, 2 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
924 PM CDT Sat Apr 13 2019

ALZ011>015-017>050-150530-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
924 PM CDT Sat Apr 13 2019

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Through Tonight.

Severe thunderstorms are likely to spread eastward across much of
Central Alabama through the late night hours. Tornadoes, some of
which could be strong, and damaging winds up to 60 mph are possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Severe thunderstorms will continue to be possible through noontime
Sunday across the southeast half of Central Alabama. Tornadoes and
damaging winds up to 60 mph are possible.

Minor flooding will be possible along the Tombigbee River basin
starting Sunday and remain above flood stage through Tuesday.

Severe thunderstorms are possible on Thursday across all of Central
Alabama. Tornadoes, damaging winds up to 60 mph, and quarter size
hail are possible.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management will be needed
tonight through midday Sunday. Activation may be needed again on
Thursday.

08

In the hours before

Special weather statement, Apr 13, 6:30 PM CDT, 5 hours 45 minutes before
Special Weather Statement
National Weather Service Birmingham AL
630 PM CDT SAT APR 13 2019

ALZ024-140000-
Jefferson AL-
630 PM CDT SAT APR 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON COUNTY
UNTIL 700 PM CDT...

At 629 PM CDT, Doppler radar was tracking a strong thunderstorm near
North Johns, or near Bessemer, moving north at 45 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Southwestern Birmingham, Bessemer, Hueytown, Fairfield, Pleasant
Grove, Midfield, Adamsville, Brighton, Lipscomb, Sylvan Springs,
Mulga, Maytown, North Johns, Birmingham Fairgounds, Edgewater,
Ensley, Legion Field, Forestdale, Splash Adventure and Birmingham
Southern College.

LAT...LON 3357 8681 3328 8693 3327 8695 3327 8697
      3325 8698 3325 8706 3328 8707 3328 8709
      3329 8709 3329 8712 3331 8713 3331 8716
      3332 8716 3332 8718 3361 8717 3361 8715
      3363 8714
TIME...MOT...LOC 2329Z 188DEG 40KT 3332 8705

25/Owen
Special weather statement, Apr 13, 6:51 PM CDT, 5 hours 24 minutes before
Special Weather Statement
National Weather Service Birmingham AL
651 PM CDT SAT APR 13 2019

ALZ011-014-140015-
Winston AL-Marion AL-
651 PM CDT SAT APR 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARION AND NORTHWESTERN
WINSTON COUNTIES UNTIL 715 PM CDT...

At 651 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Buttahatchee, or 8 miles west of Lynn, moving north at 45 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Haleyville, Brilliant, Lake Buttahatchee, Needmore, Bear Creek,
Natural Bridge, Posey Field Airport, Delmar, Piney Grove, Pebble and
Upper Bear Creek Reservoir.

LAT...LON 3430 8752 3400 8762 3400 8764 3398 8764
      3399 8780 3431 8777
TIME...MOT...LOC 2351Z 186DEG 40KT 3408 8768

25/Owen
Special weather statement, Apr 13, 6:55 PM CDT, 5 hours 20 minutes before
Special Weather Statement
National Weather Service Birmingham AL
655 PM CDT SAT APR 13 2019

ALZ015-017-024-140045-
Walker AL-Jefferson AL-Blount AL-
655 PM CDT SAT APR 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WALKER...
SOUTHWESTERN BLOUNT AND NORTH CENTRAL JEFFERSON COUNTIES UNTIL 745 PM
CDT...

At 655 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mulga, or near Fairfield, moving north at 45 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Western Birmingham, Gardendale, Fairfield, Fultondale, Sumiton, Dora,
Pleasant Grove, Adamsville, Warrior, Kimberly, Graysville, Morris,
Sylvan Springs, Brookside, Mulga, Trafford, Hayden, Sipsey, Maytown
and West Jefferson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3395 8671 3348 8687 3350 8710 3389 8708
      3389 8701 3387 8700 3386 8696 3387 8696
      3386 8695 3387 8695 3387 8692 3391 8692
      3392 8689 3394 8688 3393 8686 3395 8684
      3394 8682 3396 8682
TIME...MOT...LOC 2355Z 190DEG 38KT 3356 8697

25/Owen
Special weather statement, Apr 13, 7:03 PM CDT, 5 hours 12 minutes before
Special Weather Statement
National Weather Service Birmingham AL
703 PM CDT SAT APR 13 2019

ALZ014-015-140045-
Walker AL-Winston AL-
703 PM CDT SAT APR 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALKER AND WESTERN
WINSTON COUNTIES UNTIL 745 PM CDT...

At 703 PM CDT, Doppler radar was tracking a strong thunderstorm over
Carbon Hill, moving north at 50 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Carbon Hill, Lynn, Double Springs, Kansas, Nauvoo, Houston
Recreational Area, Ashbank, Brushy Lake, Poplar Springs, Moreland,
Winston Free State Barn, Ashridge, Weiss, Clear Creek, Winston County
Airport, Cane Creek, Pebble, Mill Creek, Cedrum Area and Sipsey River
Rec Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3430 8724 3384 8745 3383 8753 3387 8753
      3387 8761 3430 8756
TIME...MOT...LOC 0003Z 190DEG 43KT 3391 8750

25/Owen
Special weather statement, Apr 13, 7:14 PM CDT, 5 hours 1 minute before
Special Weather Statement
National Weather Service Birmingham AL
714 PM CDT SAT APR 13 2019

ALZ024>026-140045-
Jefferson AL-Shelby AL-St. Clair AL-
714 PM CDT SAT APR 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHELBY...EAST
CENTRAL JEFFERSON AND SOUTHWESTERN ST. CLAIR COUNTIES UNTIL 745 PM
CDT...

At 714 PM CDT, Doppler radar was tracking a strong thunderstorm over
Westover, or near Chelsea, moving north at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Northeastern Birmingham, Vestavia Hills, Trussville, Irondale, Leeds,
Moody, Chelsea, Wilsonville, Center Point, Pinson, Margaret, Argo,
Vincent, Harpersville, Westover, Chalkville, Shops of Grand River,
Bald Rock, Grayson Valley and Vandiver.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3327 8648 3326 8669 3368 8667 3365 8632
TIME...MOT...LOC 0014Z 190DEG 37KT 3334 8658

40/Sizemore
Special weather statement, Apr 13, 7:43 PM CDT, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Birmingham AL
743 PM CDT SAT APR 13 2019

ALZ017-024-026-140115-
Jefferson AL-St. Clair AL-Blount AL-
743 PM CDT SAT APR 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BLOUNT...
NORTHEASTERN JEFFERSON AND NORTHWESTERN ST. CLAIR COUNTIES UNTIL 815
PM CDT...

At 742 PM CDT, Doppler radar was tracking a strong thunderstorm over
Moody, moving north at 50 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Trussville, Leeds, Moody, Oneonta, Springville, Odenville, Cleveland,
Center Point, Clay, Pinson, Margaret, Argo, Ashville, Locust Fork,
Allgood, Fairview, Nectar, Chalkville, Bald Rock and Grayson Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3395 8636 3394 8637 3394 8633 3395 8632
      3394 8626 3356 8643 3355 8665 3398 8665
TIME...MOT...LOC 0042Z 191DEG 43KT 3362 8653

40/Sizemore

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:03 PM CDTSpecial Weather StatementBMXWinston42 min
Apr 13, 7:14 PM CDTSpecial Weather StatementBMXShelby31 min
Apr 13, 7:43 PM CDTSpecial Weather StatementBMXSt. Clair32 min
Apr 13, 8:45 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter7 days
Apr 13, 11:35 PM CDTSevere Thunderstorm WarningBMXLamar, Marion40 min
Apr 13, 11:38 PM CDTTornado WarningBMXPickens, Sumter28 min
Apr 13, 11:40 PM CDTTornado WarningBMXMarion30 min
Apr 14, 12:15 AM CDTSevere Thunderstorm WarningBMXLamar, Marion37 min
Apr 14, 12:50 AM CDTTornado WarningBMXMarengo, Sumter40 min
Apr 14, 12:56 AM CDTTornado WarningBMXTuscaloosa41 min
Apr 14, 1:00 AM CDTSpecial Weather StatementBMXLamar, Marion45 min
Apr 14, 1:15 AM CDTAreal Flood AdvisoryBMXLamar, Marion3 hr
Apr 14, 1:16 AM CDTTornado WarningBMXHale, Perry59 min
Apr 14, 1:55 AM CDTSevere Thunderstorm WarningBMXHale, Marengo50 min
Apr 14, 2:03 AM CDTTornado WarningBMXBibb, Tuscaloosa43 min
Apr 14, 2:10 AM CDTTornado WarningBMXHale, Perry35 min
Apr 14, 2:34 AM CDTSevere Thunderstorm WarningBMXWalker, Winston41 min
Apr 14, 2:40 AM CDTTornado WarningBMXPerry31 min
Apr 14, 3:26 AM CDTTornado WarningBMXPerry16 min
Apr 14, 3:34 AM CDTTornado Warning Tornado observedBMXBibb11 min
Apr 14, 4:04 AM CDTTornado WarningBMXJefferson, St. Clair, Shelby25 min
Apr 14, 4:14 AM CDTTornado WarningBMXShelby20 min
Apr 14, 4:47 AM CDTSevere Thunderstorm WarningBMXLowndes43 min
Apr 14, 5:15 AM CDTSpecial Weather StatementBMXAutauga, Chilton, Dallas45 min
Apr 14, 5:18 AM CDTSpecial Weather StatementBMXMontgomery42 min
Apr 14, 5:50 AM CDTSpecial Weather StatementBMXCoosa40 min
Apr 14, 6:02 AM CDTSpecial Weather StatementBMXMontgomery28 min
Apr 14, 6:08 AM CDTSpecial Weather StatementBMXTalladega52 min
Apr 14, 6:34 AM CDTSevere Thunderstorm WarningBMXCherokee, Etowah41 min
Apr 14, 6:37 AM CDTSpecial Weather StatementBMXCalhoun, Clay, Cleburne, Randolph38 min
Apr 14, 6:43 AM CDTTornado WarningBMXPike47 min
Apr 14, 7:18 AM CDTTornado Warning Tornado observedBMXBullock, Pike42 min
Apr 14, 7:26 AM CDTSpecial Weather StatementBMXLee, Macon49 min
Apr 14, 7:48 AM CDTTornado WarningBMXBarbour, Bullock27 min
Apr 14, 7:59 AM CDTSpecial Weather StatementBMXLee46 min
Apr 14, 8:02 AM CDTSpecial Weather StatementBMXClay28 min
Apr 14, 8:05 AM CDTTornado WarningBMXBarbour, Bullock, Russell25 min
Apr 14, 8:14 AM CDTSpecial Weather StatementBMXChambers16 min
Apr 14, 8:15 AM CDTSpecial Weather StatementBMXCleburne15 min
Apr 14, 8:27 AM CDTTornado WarningBMXBarbour, Russell48 min
Apr 14, 8:40 AM CDTSpecial Weather StatementBMXCleburne20 min
Apr 14, 9:52 AM CDTSpecial Weather StatementBMXChambers23 min
Apr 14, 10:13 AM CDTSpecial Weather StatementBMXChambers32 min

Nearby

Wind Advisories in Alabama, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.